MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a refractive surprise with the patient's left eye (-5.5) post implantation of a preloaded monofocal intraocular lens (iol).The iol was explanted on a later date.Sutures and vitrectomy were required.No additional information was received.
 
Additional Manufacturer Narrative
Per regulation eu (b)(4).(general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section a2 - age/date of birth: the exact date of birth is unknown, but the year 1942 was provided.Section b3 - date of event: unknown/not provided.The best estimate date is between implantation date (b)(6) 2023) and date lens was explanted (b)(6) 2023).Section h3 - other (81): the intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer: 14-feb-2024.Section h3 - device evaluated by manufacturer? yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Product evaluation was performed under magnification.The complaint lens was received cut in half.The lens was cleaned and no further issues were identified.The complaint issues were not confirmed.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18520310
Report Number3012236936-2024-00110
Device Sequence Number15342992
Product Code HQL
UDI-Device Identifier05050474636231
UDI-Public(01)05050474636231(17)260615
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/15/2026
Device Model NumberDCB00
Device Catalogue NumberDCB0000275
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer03/18/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale